How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7967
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

I have been on amitriptyline years at 10mg in the evening

Customer Question

I have been on amitriptyline for 4 years at 10mg in the evening for M.E. I recently tapered off over several weeks and took my last tablet 29 days ago. Eversince I have had upset stomach, constant ringing in the ears, headaches and dizzyness. As well as being ancious. It's effecting my work. I don't want to be on these tablets as I don't need to for the M.E and they have made me put alot of weight on but I can't carry on like this. is it just from coming off the tablets and give it more time or try 5mg
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
The taper off should have been done very slowly since you had been on it for 4 years which is a long time. The usual taper off regimen is 10 percent of the dose per month, which means 1 mg reduction every month in your case. I would suggest that you discuss this again with your doctor and slowly titrate the dose up a little bit till the dose that gives your relief from the symptoms, once on that dose, you should taper 10 percent of that dose every month.
Headaches, dizziness, tinnitus, fatigue, nausea, stomach upsets are all symptoms of Amitriptyline withdrawal.
Let me know if you have any other concerns about this.
Please do leave a positive rating for the service.
Best wishes.